header
Attendee Information | Exhibitor Information | Press | Register Online

Volunteer at the Conference

Did you know that the annual WAI Conference isn't possible without a small army of volunteers? In addition to the core team of the WAI staff, over 400 volunteers pull together to make each annual Conference a success. The huge team of volunteers also helps us keep cost for the Conference low and permits more funds to be used for scholarships and other member benefits. But the real secret the volunteer corps is keeping is that they have more fun and meet the most interesting people through their volunteer work at the Conference.

Take a look at the list of volunteer jobs below, pick out some areas that interest you and contact our Volunteer Coordinator, Molly Martin at to get involved. Let us know:

  • The job(s) you are interested in
  • The days and times you would be available to volunteer
  • Your contact information-cell phone and email address

All shifts are 2 hours unless otherwise noted, but we could always use your help for longer shifts - even whole days! We ask that all volunteers be able to commit to a full shift. Thank you for your support - we'll have a great time!

Coordination Center

Overview
The Coordination Center is the hub for behind-the-scenes conference operations. Please be on time for your shift and allow for 15 minutes overlap time for debriefing your replacement. A minimum shift of 4 hours in the coordination center is requested (could potentially be divided).

Responsibilities

  1. Answer phone calls, take messages, relay to appropriate person.
  2. Monitor and control use of office supplies and equipment.
  3. Maintain a professional image in the Coordination Center, and remain in the Center continuously during your shift.
  4. Accept and control Lost and Found items.
  5. Perform other duties as requested by key personnel.
  6. Do not bring food or drinks to the Coordination Center while on duty (water is permitted)
  7. Review and understand the Coordination Center portion of the Conference Flight Plan - especially the cancellation policy and the FAQs.

Number of Volunteers Needed 2 per shift

Days/Times Volunteers Needed

Monday, March 2, 8:00 am - 6:00 pm
Tuesday, March 3, 8:00 am - 6:00 pm
Wednesday, March 4, 7:00 am - 6:00 pm
Thursday, March 5, 7:00 am - 6:00 pm
Friday, March 6, 7:30 am - 6:00 pm (closed during General Session and Luncheon)
Saturday, March 7, 7:30 am - 6:00 pm (closed during General Session)

Information & Volunteer Booths

Overview
Not your first WAI conference? Then this is the job for you! You will help newcomers get their bearings, point people in the right direction and help other volunteers sign in for their shift. Volunteers for this job should have attended at least one other WAI Conference and be able to assist attendees and answer their questions. Also help the volunteer coordinator recruit additional volunteers for unfilled positions.

Responsibilities

  1. Answer general conference questions, give directions, etc.
  2. Sign in volunteers for their shift
  3. Recruit and sign up new volunteers for unfilled positions
  4. Help volunteer coordinator

Number of Volunteers Needed 2-4 per shift

Days/Times Volunteers Needed

Tuesday, March 3, 1:00 pm - 5:00 pm
Wednesday, March 4, 8:00 am - 5:00 pm
Thursday, March 5, 8:00 am - 6:00 pm
Friday, March 6, 8:00 am - 6:00 pm (closed during General Session and Luncheon)
Saturday, March 7, 8:00 am - 2:00 pm (closed during General Session)

Membership Booth

Overview
Not your first WAI conference? Then this is a great job for you! You will help members renew their membership, encourage non-members to sign up and answer membership and benefits questions. Volunteers for this job should have attended at least one other WAI Conference and be able to assist attendees and answer their questions. Volunteers in the membership booth should be comfortable using a computer and entering data. A minimum shift of 4 hours in the membership booth is requested.

Responsibilities

  1. Answer general membership questions, pass out membership and benefit materials, etc.
  2. Renew memberships
  3. Sign up new members
  4. Update members data
  5. Help membership coordinator

Number of Volunteers Needed 1-2 per shift

Days/Times Volunteers Needed

Thursday, March 5, 1:00 pm - 6:00 pm
Friday, March 6, 9:30 am - 6:00 pm (closed during Luncheon)
Saturday, March 7, 10:00 am - 3:30 pm

Exhibit Hall & Marshalling

Overview
This is an important job where we always need volunteers. Volunteers stand at the entrance doors to the Exhibit Hall and ensure that only WAI badge holders with appropriate badges are admitted to the room. Volunteers in this area might also be stationed in other areas of the Conference Center, such as Registration, Check-In, and other Help Desk areas, to direct people to the correct location and to assist with crowd marshalling. The Exhibit Hall Coordinator will provide instructions and badge examples.

Responsibilities

  1. Check attendee and exhibitor badges
  2. Assist Exhibit Hall Coordinator as needed

Number of Volunteers Needed 12 per shift

Days/Times Volunteers Needed

Wednesday, March 4, 8:00 am - 6:00 pm
Thursday, March 5, 8:00 am - 6:00 pm
Friday, March 6, 8:00 am - 5:00 pm (closed during Luncheon)
Saturday, March 7, 8:00 am - 4:00 pm

Registration

Overview
The registration area is a fun, fast paced place to volunteer. Help check in pre-registered conference attendees and welcome them to the conference! A minimum shift of 4 hours in the registration area is requested.

Responsibilities

  1. Check in pre-registered conference attendees
  2. Print out badge sheets and tickets
  3. Review the printed items with the attendee to make sure their information is correct
  4. Advise attendees where to go for Meal Ticket Exchange
  5. Hand out stuffed conference tote bags
  6. If unable to answer attendee's questions, refer them to the Information/Volunteer Booth
  7. Keep printers stocked with badge sheets and paper
  8. Perform other duties as requested by key personnel

Number of Volunteers Needed 6 per shift (4 per shift on Friday, 2 per shift on Saturday)

Days/Times Volunteers Needed

Wednesday, March 4, 2:00 pm - 6:00 pm
Thursday, March 5, 7:30 am - 5:00 pm
Friday, March 6, 7:30 am - 5:00 pm (closed during Luncheon)
Saturday, March 7, 8:00 am - 1:00 pm

Press Room

Overview
Press Room volunteers will be given short writing assignments to interview and write brief articles for WAI's Daily on a deadline. No publishing experience is necessary, just basic English grammar, an outgoing personality, and an ability to fulfill an assignment. Both professional and amateur writers are welcome. In addition, volunteers may be asked to perform errands, greet the media, and serve as a host for the press room.

Responsibilities

  1. Work on assignments as directed by Editor, Kelly Nelson, or Daily Editor, Patricia Luebke.
  2. Help with general functioning of the press room, including greeting and assisting registered media

Number of Volunteers Needed 2 or more per shift

Days/Times Volunteers Needed

Wednesday, March 4, 12:00 pm - 4:00 pm
Thursday, March 5, 9:00 am - 4:00 pm
Friday, March 6, 9:00 am - 4:00 pm
Saturday, March 7, 9:00 am - 2:00 pm

Merchandise Sales

Overview
Volunteers will help in the Merchandise Area of the Exhibit Hall. This is a busy place, so volunteers are always a huge help.

Responsibilities

  1. Ensure security of merchandise items
  2. Answer questions
  3. Re-stock merchandise
  4. Keep merchandise area looking "neat and organized"
  5. Help with packing and/or unpacking merchandise

Number of Volunteers Needed 4 per shift

Days/Times Volunteers Needed

Wednesday, March 4, 10:00 am - 4:00 pm
Thursday, March 5, 10:00 am - 6:00 pm
Friday, March 6, 9:00 am - 6:00 pm (closed during Luncheon)
Saturday, March 7, 9:00 am - 6:00 pm
Sunday, March 8, 10:30 am - 2:00 pm

Silent Auction

Overview
Volunteers will help circulate in the Silent Auction display area. This is a great place to get an up close look at all the great items that will be up for bid and a great way to meet many of our attendees.

Responsibilities

  1. Ensure security of Silent Auction items
  2. Answer questions
  3. Assist in close-out of bids
  4. Help ring up sales
  5. Assist in packing up unsold items (if any)

Number of Volunteers Needed 3 per shift

Days/Times Volunteers Needed

Thursday, March 5, 10:00 am - 6:00 pm
Friday, March 6, 9:00 am - 6:00 pm (closed during Luncheon)
Saturday, March 7, 9:00 am - 5:00 pm

Ticket Takers & Badge Checkers

Overview
Overview: We need lots of volunteers to take tickets and check badges for various functions, including Tours, Special Events, the Membership Meeting, General Sessions, and meal functions. This is a perfect job for anyone that cannot commit to the full 2 hour shift required for other volunteer positions.

Tours Volunteers will check tour attendees in and provide tickets and boarding instructions.

Number of Volunteers Needed 2 per 1.5 hour shift

Days/Times Volunteers Needed

Wednesday, March 4, 7:00 am - 8:30 am
Wednesday, March 4, 12:00 pm - 1:30 pm
Thursday, March 5, 7:00 am - 8:30 am

Chapter Reception Volunteers will stand at the entrance doors, take the attendee's tickets and also admit WAI staff, Board Members, and special guests to the room.

Number of Volunteers Needed 2 per 1.5 hour shift

Days/Times Volunteers Needed

Wednesday, March 4, 6:00 pm - 7:30 pm

New Members Coffee Volunteers will stand at the entrance doors, take the attendee's tickets and also admit WAI staff, Board Members, and special guests to the room.

Number of Volunteers Needed 4 per 1.5 hour shift

Days/Times Volunteers Needed

Thursday, March 5, 9:45 am - 10:45 am

WAI Membership Meeting Volunteers will stand at the doors and check badges to be sure only conference attendees are admitted to the room. Volunteers will also hand out Meeting Agenda as members enter the room.

Number of Volunteers Needed 4 per 1.5 hour shift

Days/Times Volunteers Needed

Thursday, March 5, 10:30 am - 11:30 am

Professional Development Seminars Volunteers will stand at the entrance doors, take the attendee's tickets and also admit WAI staff, Board Members, and special guests to the room.

Number of Volunteers Needed 4 per 1.5 hour shift

Days/Times Volunteers Needed

Thursday, March 5, 8:30 am - 10:00 am
Thursday, March 5, 1:00 pm - 2:30 pm

Opening Night Reception Volunteers will stand at the hall entrance doors, take the attendee's tickets, and ensure that only ticket holders are admitted to the room.

Number of Volunteers Needed 6 per 1.5 hour shift

Days/Times Volunteers Needed

Thursday, March 5, 5:30 pm - 7:00 pm

Yoga Volunteers will stand at the entrance doors, collect the class fee ($15) and deliver the cash box to the coordination center.

Number of Volunteers Needed 2 per 1.5 hour shift

Days/Times Volunteers Needed

Friday, March 6, 7:00 am - 8:30 am
Saturday, March 7, 7:00 am - 8:30 am

General Sessions Volunteers will stand at the doors and check badges to be sure only people with appropriate badges are admitted to the room.

Number of Volunteers Needed 4 per 1.5 hour shift

Days/Times Volunteers Needed

Friday, March 6, 8:00 am - 9:30 am
Saturday, March 7, 8:00 am - 9:30 am

Friday Luncheon Volunteers will stand at the hall entrance doors, take the attendee's tickets, tear them in half, return half to the attendee, put the other half in the ticket stub bag, and ensure that only ticket holders, WAI Staff badge holders, and special guests (escorted by Staff) are admitted to the room.

Number of Volunteers Needed 10 per 1 hour shift

Days/Times Volunteers Needed

Friday, March 6, 11:30 am - 12:30 pm

Saturday Banquet Volunteers will stand at the hall entrance doors, take the attendee's tickets, tear them in half, return half to the attendee, put the other half in the ticket stub bag, and ensure that only ticket holders, WAI Staff badge holders, and special guests (escorted by Staff) are admitted to the room.

Number of Volunteers Needed 10-12 per 1 hour shift

Days/Times Volunteers Needed

Saturday, March 7, 6:30 pm - 7:30 pm